MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, there was an issue was with the peeling mechanism of a 6mm medium support carotid angioguard rx embolic capture guidewire (ecgw) system as the black peel away tubing did not peel properly.When peeled, the peel pattern was not linear, and the black tubing broke away from the wire.The separated segment was able to be removed using a pin and pull removal; however, this caused the filter to move.The procedure was able to be completed and there were no reported injuries to the patient.The target vessel was the internal carotid artery.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty flushing the filter introducer or deployment sheath.There was nothing unusual about the device prior to use.The filter was able to be removed easily from the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35269813 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: there was an issue was with the peeling mechanism of a 6mm medium support carotid angioguard rx embolic capture guidewire (ecgw) system as the black peel away tubing did not peel properly.When peeled, the peel pattern was not linear, and the black tubing broke away from the wire.The separated segment was able to be removed using a pin and pull removal; however, this caused the filter to move.The procedure was able to be completed and there were no reported injuries to the patient.The target vessel was the internal carotid artery.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty flushing the filter introducer or deployment sheath.There was nothing unusual about the device prior to use.The filter was able to be removed easily from the patient.The device was returned for analysis.A non-sterile ¿6mm basket, medium support, angioguard rx for us carotid¿ was received inside of a clear plastic bag.Device was unpacked to perform the visual evaluation.The returned components are the deployment sheath, the capture sheath, and the ecgw system.The rest of the components were not returned for analysis.The ecgw system is inserted inside the capture sheath.The deployment sheath is partially peeling.No damages or anomalies were observed.No other outstanding details were observed on the returned part.Functionally analysis was performed.A guide wire was inserted on the deployment sheath by the distal tip until it can see it out of the partial peeling area.The peeling process was resumed until the peeling was fully completed.No resistance or anomalies were observed.A product history record (phr) review of lot 35269813revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿deployment (delivery) sheath~peeling difficulty (rx only)¿ was not confirmed, no anomalies or resistance was observed on the peeling process during the functional test.The reported ¿deployment (delivery) sheath~separated-from filter basket introducer¿ was not confirmed.None of the returned components present any damages or separation condition.Exact cause of the reported event could not be conclusively determined during the analysis.Procedural/handling factors might have contributed to this issue.According to the instructions for use, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ the product analysis does not suggest that the observed reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key17894313
Report Number1016427-2023-05566
Device Sequence Number3454374
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)250531(10)35269813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number601814RMC
Device Lot Number35269813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown